MAUDE Adverse Event Report: ROCHE DIAGNOSTICS SYPHILIS ELECSYS E2G 300; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS SYPHILIS ELECSYS E2G 300; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS E2G
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was requested for investigation.There was no sample left to return for investigation.The customer did not provide any calibration and qc information but confirmed the data was within expected/ specified ranges.According to the data provided a very early syphilis infection / (pre-) seroconversion phase was determined to be the root cause.Seroconversion is the development of specific antibodies in the blood serum as a result of infection or immunization.The pre-seroconversion window describes the amount of time when a patient is already infected, however, antibodies are not detectable yet.The blood donor had an elevated, not yet positive coi result during the first donation on (b)(6) 2021 and a clear positive result on (b)(6) 2021 (both confirmed by abbott architect).The data suggests that the first sample from the blood donor was drawn during the phase of very early syphilis infection within a window period of seroconversion, while seropositivity was not yet completely achieved.Product labeling states, "a negative test result does not completely rule out the possibility of an infection with treponema pallidum.Serum or plasma samples from the very early (pre-seroconversion) phase or the late phase of a syphilis infection can occasionally yield negative findings." the elecsys syphilis reagent performs within specification.
 
Event or Problem Description
The initial reporter received a questionable elecsys syphilis result for one patient sample with the cobas e 801 module serial number unknown.On (b)(6) 2021, the initial result from a blood donation was 0.978 coi (non-reactive).This result was reported outside of the laboratory.On (b)(6) 2021, the patient made another blood donation with a result of 34.2 coi (reactive).The sample was repeated with an abbott architect with a result of 15.04 s/co (reactive).After the reactive results from (b)(6) 2021, the sample from (b)(6) 2021 was tested further.The abbott architect result was 0.18 s/co (non-reactive).The tppa 1:640 was positive, fta abs igg >1:10 was positive, and fta abs igm 1:80 was positive.

Brand Name
SYPHILIS ELECSYS E2G 300
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12338826
Report Number1823260-2021-02410
Device Sequence Number14159495
Product Code LIP
UDI-Device Identifier04015630940356
UDI-Public04015630940356
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSYPHILIS E2G
Device Catalogue Number07251378190
Device Lot Number53442101
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR